Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 24, 2017, 11:37 AM CDT for 4 counties in Illinois. It took effect at Jul 27, 2017, 9:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 11:37 AM CDT (16:37 UTC)
- In effect from
- Jul 27, 2017, 9:00 PM CDT
- Expired
- Jul 25, 2017, 9:49 PM CDT
- In force
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brown County, IL, Cass County, IL, Morgan County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Beardstown (BEAI2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
607
WGUS43 KILX 241637
FLWILX
Flood Warning
National Weather Service Lincoln IL
1137 AM CDT Mon Jul 24 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Illinois River near Havana affecting Cass...Fulton and Mason
Counties
Illinois River at Beardstown affecting Brown...Cass...Morgan and
Schuyler Counties
.Synopsis...Upstream flooding in northern Illinois will cause the
river to begin rising today, as discharge progresses through the
river system. Additional rainfall mid-week will continue to cause the
river to rise, along with added flow from upstream tributaries.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC017-057-125-250637-
/O.NEW.KILX.FL.W.0040.170726T1000Z-000000T0000Z/
/HAVI2.1.ER.170726T1000Z.170728T1800Z.000000T0000Z.NO/
1137 AM CDT Mon Jul 24 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Illinois River near Havana.
* From late Tuesday night until further notice.
* At 11 AM Monday the stage was 12.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 16.0 feet by Friday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Illinois River
Havana 14 12.1 Mon 11 AM 12.9 14.1 15.2
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
ILC009-017-137-169-250636-
/O.NEW.KILX.FL.W.0041.170728T0200Z-000000T0000Z/
/BEAI2.1.ER.170728T0200Z.170730T0000Z.000000T0000Z.NO/
1137 AM CDT Mon Jul 24 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Illinois River at Beardstown.
* From Thursday evening until further notice.
* At 11 AM Monday the stage was 10.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue
to rise to near 15.5 feet by Saturday evening.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek
Drainage and Levee District.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Illinois River
Beardstown 14 10.3 Mon 11 AM 11.0 12.0 13.3
&&
LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
3999 9058 4015 9043
$$
Baker3 follow-up statements
069
WGUS83 KILX 250121
FLSILX
Flood Statement
National Weather Service Lincoln IL
821 PM CDT Mon Jul 24 2017
...The Flood Warning continues for the following river in Illinois...
Illinois River at Beardstown affecting Brown...Cass...Morgan and
Schuyler Counties
Illinois River near Havana affecting Cass...Fulton and Mason
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-251521-
/O.CON.KILX.FL.W.0040.170726T1000Z-000000T0000Z/
/HAVI2.1.ER.170726T1000Z.170728T1800Z.000000T0000Z.NO/
821 PM CDT Mon Jul 24 2017
The Flood Warning continues for
The Illinois River near Havana.
* From late Tuesday night until further notice.
* At 745 PM Monday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 16.0 feet by Friday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Illinois River
Havana 14 12.4 Mon 8 PM 12.9 14.1 15.2
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
ILC009-017-137-169-251520-
/O.EXT.KILX.FL.W.0041.170728T0400Z-000000T0000Z/
/BEAI2.1.ER.170728T0400Z.170730T0000Z.000000T0000Z.NO/
821 PM CDT Mon Jul 24 2017
The Flood Warning continues for
The Illinois River at Beardstown.
* From Thursday evening until further notice.
* At 745 PM Monday the stage was 10.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue
to rise to near 15.4 feet by Saturday evening.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek
Drainage and Levee District.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Illinois River
Beardstown 14 10.5 Mon 8 PM 10.9 11.9 13.2
&&
LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
3999 9058 4015 9043
$$
EJL802
WGUS83 KILX 251649
FLSILX
Flood Statement
National Weather Service Lincoln IL
1149 AM CDT Tue Jul 25 2017
...The Flood Warning continues for the following river in Illinois...
Illinois River near Havana affecting Cass...Fulton and Mason
Counties
Illinois River at Beardstown affecting Brown...Cass...Morgan and
Schuyler Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-260649-
/O.EXT.KILX.FL.W.0040.170726T2100Z-000000T0000Z/
/HAVI2.1.ER.170726T2100Z.170728T1800Z.000000T0000Z.NO/
1149 AM CDT Tue Jul 25 2017
The Flood Warning continues for
The Illinois River near Havana.
* From Wednesday afternoon until further notice.
* At 11 AM Tuesday the stage was 12.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 15.0 feet by Friday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Illinois River
Havana 14 12.9 Tue 11 AM 13.7 14.4 14.9
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
ILC009-017-137-169-260649-
/O.EXT.KILX.FL.W.0041.170729T1200Z-170801T0000Z/
/BEAI2.1.ER.170729T1200Z.170730T0000Z.170731T1800Z.NO/
1149 AM CDT Tue Jul 25 2017
The Flood Warning continues for
The Illinois River at Beardstown.
* From Saturday morning until Monday evening.
* At 11 AM Tuesday the stage was 10.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 14.2 feet by Saturday evening.The river will fall
below flood stage by Monday afternoon.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek
Drainage and Levee District.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Illinois River
Beardstown 14 10.8 Tue 11 AM 11.6 12.5 13.4
&&
LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
3999 9058 4015 9043
$$
Baker684
WGUS83 KILX 260249
FLSILX
Flood Statement
National Weather Service Lincoln IL
949 PM CDT Tue Jul 25 2017
...The Flood Warning is cancelled for the following river in
Illinois...
Illinois River at Beardstown affecting Brown...Cass...Morgan and
Schuyler Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue rising the next several days, with the river
cresting below flood stage Saturday afternoon. The river is expected
to start falling late Monday.
Since flooding is no longer expected, this will be the last statement
for this flooding event.
ILC009-017-137-169-260319-
/O.CAN.KILX.FL.W.0041.000000T0000Z-170801T0000Z/
/BEAI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT Tue Jul 25 2017
The Flood Warning is cancelled for
The Illinois River at Beardstown.
* At 845 PM Tuesday the stage was 11.1 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 13.8 feet
Saturday afternoon.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Illinois River
Beardstown 14 11.1 Tue 9 PM 11.4 12.3 13.1
&&
LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
3999 9058 4015 9043
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 24, 11:02 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 24, 11:02 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1102 AM CDT Mon Jul 24 2017 .UPDATE... Issued at 1039 AM CDT Mon Jul 24 2017 Low clouds have streamed into the area from the northeast early this morning, although their southwest expansion has stalled. Much of the model guidance does not have a very good handle on these clouds. Even the short range models that have finally picked up on them appear to dissipate them too quickly. 12Z ILX and area forecast soundings do not suggest a terribly strong inversion that would keep the clouds trapped all day. However, to this point, the clouds have still been thickening up on satellite loops, Updated forecast to account for the latest cloud trends, although confidence in the break-up timing is low. In any event, went more pessimistic than most guidance with the clouds. Also nudged temperatures down a bit to account for the more widespread cloud cover. && .SHORT TERM...(Today and tonight) ISSUED AT 238 AM CDT Mon Jul 24 2017 Some quiet and drier weather is on tap, as high pressure drifts east across the Great Lakes region. The cold front that brought the scattered storms Sunday afternoon and evening was about to exit the extreme southeast CWA early this morning, and drier air will be overspreading the forecast area today. Temperatures should be a couple degrees normal for late July, with highs mainly in the lower to mid 80s today. More pleasant sleeping conditions are expected tonight, with some 60 degree lows near the I-74 corridor and mainly lower 60s elsewhere. .LONG TERM...(Tuesday through Sunday) ISSUED AT 238 AM CDT Mon Jul 24 2017 Main concern in the longer term focuses on a brief return to the heat and humidity around mid week. A strong upper low seen on water vapor imagery over northern Alberta this morning will be moving eastward early this week, and will help keep the ridge over the western U.S. suppressed during its eastward push across the country. 850 mb temperatures expected to return to around 21C by Wednesday, which should bring back some lower 90s in much of the CWA for highs. A cold front will accompany an upper trough trailing southwest from the low. While there remains reasonable model agreement in bringing the front through the area late Wednesday night through Thursday, the GFS and NAM continue to develop some scattered convection along the periphery of the cap as early as Wednesday afternoon, while the ECMWF and Canadian models keep it dry until the actual front arrives. Am not completely dismissing this scenario, and will have some low PoP's mentioned Wednesday afternoon. The NAM and GFS progs show precipitable water values as high as 2.50 inches along and ahead of the front, near records for this area, so the potential for heavy rain with some of the storms is high. The front should exit the area Thursday evening, and a return to dry and cooler conditions is expected again for late week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1230 AM CDT Mon Jul 24 2017 VFR conditions currently prevailing at all TAF sites, with nearly clear skies in the wake of some earlier convection along a frontal boundary now in south central Illinois. Main concern for the period will be with some stratocumulus currently over Wisconsin and northeast Illinois, which will advect southwest the rest of the night as winds turn to the northeast. Have included some potential for MVFR conditions at KPIA/KBMI from around 09-13Z, before the clouds lift more into VFR range. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Bak SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Jul 24, 11:23 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1123 AM CDT Mon Jul 24 2017 ILZ027>031-036>038-040>057-061-251100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1123 AM CDT Mon Jul 24 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... As a cool front approaches the Midwest later Wednesday and Thursday, thunderstorm chances will return to the area. A few of the thunderstorms Wednesday night into early Thursday may be strong to locally severe with the threat for gusty winds, hail and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-251100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1123 AM CDT Mon Jul 24 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... As a cool front approaches the Midwest late Wednesday night into Thursday, thunderstorms chances will return to the area. A few strong storms will be possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Miller
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:25 PM CDT | Special Weather Statement | ILX | Vermilion | 50 min |
| Jul 23, 8:51 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 39 min |
| Jul 23, 9:29 PM CDT | Special Weather Statement | ILX | Edgar | 46 min |
| Jul 24, 11:37 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 9 days |
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.